MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP

SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP
Model Number MD-631
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.The lamp was intermittently failing to power up when paired with a test-clv-s190 unit, and the lamp was repeatedly turned on and off.There was also a notable buildup of dust found on the edge of the glass side of the lamp.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that during a pre-use inspection, his olympus xenon lamp was in an ¿unstable condition¿.According to the initial reporter, the device was periodically not lighting up.Reportedly, the intended procedure was completed using the subject device with no effect on the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number is unknown.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and although the phenomenon was reproduced, there were no abnormalities in the appearances or inside of the glass which could lead to the identification of the underlying cause of the product lighting.A root cause cannot be identified.Regarding dust inside the housing, the following description was confirmed in the instruction manual of clv-s190 (concomitant device): "if dust accumulates in the ventilation holes, clean with a vacuum cleaner, etc., and remove the dust.If the product is used with dust accumulated in the ventilation holes, cooling cannot be performed, and this may lead to product failure or damage." regarding the lighting failure of the illumination lamp, the following description was confirmed in the instruction manual of clv-s190 (concomitant device): - "lighting lamp should be handled carefully and should not be subjected to shock, excessive force or scratches.Doing so may result in high pressure inside the illumination lamp, causing the glazing to crack, shortening the service life of the illumination lamp, or causing malfunctions.- when replacing the light lamp, thoroughly wipe the old heat compound from the heatsink with new gauze.Insufficient wiping will result in poor heat dissipation and significantly reduce the life of the illumination lamp.- the glazing or ceramics of the illumination lamp must not be exposed to heat compounds.Wipe off with gauze, if attached.Doing so may damage the light lamp and result in malfunction.- heat compounds should be applied sufficiently that they do not provoke.If it is poorly applied or not applied, the lighting lamp may cause poor lighting.- the illumination lamp and heatsink must be properly bolted in place and aligned.If the screws are not tightened securely, the heat dissipation may deteriorate and the device may be damaged, the lighting lamp may not be illuminated, or the life of the lighting lamp may be shortened significantly.- check the direction of the washer when tightening the bolts.If the direction of the washer is incorrect, the illumination lamp may be defective.- the heat sink clamp should be tightened reliably.Heat dissipation may deteriorate, causing damage to the projector, the illumination lamp may be defective, or the lifetime of the illumination lamp may be significantly shortened.- if the heat sink is not securely attached, the heat sink may overheat, damaging the product and reducing the brightness of the illumination lamp." olympus will continue to monitor field performance for this device.

Brand Name
XENON LAMP
Common Device Name
XENON LAMP
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18216014
Report Number3002808148-2023-13351
Device Sequence Number15140495
Product Code GCT
UDI-Device Identifier04953170355950
UDI-Public04953170355950
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD-631
Device Lot Number¿¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-S190.
Patient SexUnknown